MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reactive atellica im toxoplasma igg (toxo g) results which were discordant relative to alternate-method testing.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of reactive atellica im toxoplasma igg (toxo g) results which were discordant relative to alternate-method testing when using toxo g kit lot 296.The customer has observed discordance in a series of toxo g measurements for one patient, where reactive toxo g results conflict with follow-up testing by western blot.A 31-year-old female was monitored during pregnancy, and produced three discordant results over a period of several weeks.This report addresses the second of these observations (others reported separately).The patient produced reactive toxo g results in each test, and each time western blot determination indicated negative.The negative results were considered consistent with the patient¿s clinical condition.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a reactive atellica im toxoplasma igg (toxo g) result which was discordant relative to alternate-method testing.Mdr was initially submitted on 02-jul-2025.Update, 24-jul-2025: siemens has concluded the investigation.The customer had observed discordant reactive results for the same patient in a series of measurements in may and june of 2025.[see additional reports 1219913-2025-00131 & 1219913-2025-00133 for related incidents.] assay calibration was valid.Reagent issues were ruled out as quality control (qc) results were within acceptable ranges and no issues were reported for any other patient samples.The customer did not indicate any system errors and based on observed qc performance; instrument issues were also excluded as a likely cause.Siemens reviewed internal testing data for qc and medical decision pool samples and toxoplasma igg lot 296 recovered comparably with other reagent lots.Siemens retrieved field patient data for atellica im toxo g, reviewing 395,632 measurements from the first three weeks of june.Result distribution was similar for the different reagent lots used (292 through 297).The customer was not able to provide the total number of negative results they produced using lot 296 and siemens is not able to calculate their observed specificity.According to the atellica im toxo g instructions for use (ifu), the initial specificity is 98.6% and resolved specificity is 99.6%.Testing by western blot returned negative results for the samples from this patient.The samples were also tested for toxoplasma igm and they were negative.In the western blot, five (5) lines indicating five (5) antibodies against p30, p31, p33, p40, and p45 were absent on everything except p30 (written trace).The positive criteria for western blot must have at least 3 specific bands for the test, hence this sample was deemed negative.Atellica im toxo g lite reagent contains t.Gondii p30 antigen complexed with mouse monoclonal anti-p30 antibody f(ab')2 fragment labeled with acridinium ester.This could be the reason why there were traces of the p30 line of the western blot and the sample was reactive on atellica im toxoplasma igg.Each of the samples drawn in june from the same patient were treated by the customer with a non-specific antibody blocking tube (nabt) and tested with toxo g lot 297; both samples produced reactive results.The (b)(6) sample was also tested using a heterophilic blocking tube (hbt), and it also produced a reactive result.The may sample was not tested with hbt nor nabt due to insufficient volume.Return of the patient sample for further investigation is not warranted as the customer has conducted appropriate testing and no additional material is available.Based on the available information the specific cause of the discordant results cannot be definitively determined.The customer is operational after testing these sample with additional tests.No systemic product problems were identified.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOXOPLASMA IGG (TOXO G)
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key22382157
Report Number1219913-2025-00132
Device Sequence Number20935261
Product Code LGD
UDI-Device Identifier00630414600123
UDI-Public(01)00630414600123(10)50064296(17)250801
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberN/A
Device Catalogue Number10995699
Device Lot Number50064296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale